Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 126, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 24, 2001, 4:38 PM CDT for Butler County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2001, 4:38 PM CDT (21:38 UTC)
- Expired
- Jul 24, 2001, 5:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Butler County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 242139 SVRSDF KYC031-242215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 438 PM CDT TUE JUL 24 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 515 PM CDT * AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF WOODBURY...OR ABOUT 16 MILES NORTH OF BOWLING GREEN...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROUNDHILL AROUND 445 PM CDT WELCHS CREEK AROUND 505 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:00 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 24, 2:00 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT TUE JUL 24 2001 A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS THE COUNTY FORECAST AREA THIS AFTERNOON BUT THEY HAVE BEEN VERY WIDELY SCATTERED. WE WOULD LIKE TO DROP POPS OUT OF THE FORECAST TONIGHT BUT A WEAK BOUNDARY EXISTS ALONG THE OHIO RIVER. THIS BOUNDARY WILL REMAIN IN PLACE OVERNIGHT AND COULD BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THEREFORE WE WILL GO WITH VERY LOW POPS. MODELS ARE CONSISTENT ON DROPPING A COOL FRONT INTO THE LOWER OHIO VALLEY LATE IN THE WEEK. THE AVN IS THE FASTEST AND BRINGS IT INTO THE STATE THURSDAY MORNING AND SOUTH OF KENTUCKY BY THURSDAY NIGHT. HOWEVER THIS SEEMS TOO FAST AND TOO FAR SOUTH FOR LATE JULY AND WE EXPECT IT TO BECOME STATIONARY ACROSS OUR CFA ON THURSDAY. WE WILL MENTION CHC POPS WEDNESDAY BUT WILL INCREASE COVERAGE WEDNESDAY NIGHT AND THURSDAY AS FRONT APPROACHES. THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE THROUGH THE MIDDLE OF NEXT WEEK SO WE WILL ALSO KEEP CHC POPS IN THE EXTENDED. MAV TEMPS ARE TOO COOL THURSDAY AND FRIDAY AND WILL GO WITH FWC TEMP DURING THAT PERIOD. .SDF...NONE JA
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.